Alert archive / North Dakota / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 56, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 27, 2001, 9:35 PM CDT for Mountrail County, North Dakota. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 27, 2001, 9:35 PM CDT (02:35 UTC)
- Expired
- Jun 27, 2001, 10:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Mountrail County, ND
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 27, 3:00 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 2.6 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1844 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 1855 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 280236 SVRBIS NDC061-280315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 935 PM CDT WED JUN 27 2001 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN MOUNTRAIL COUNTY IN NORTHWEST NORTH DAKOTA * UNTIL 1015 PM CDT * AT 935 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF LOSTWOOD...OR ABOUT 50 MILES SOUTHEAST OF CROSBY...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LOSTWOOD AT 950 PM CDT ONE INCH DIAMETER HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. LAT...LON 4842 10273 4829 10254 4853 10204 4854 10279 JP MARTIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 4:25 PM CDT, 5 hours 10 minutes earlier.
Area forecast discussion, Jun 27, 4:25 PM CDT, 5 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 425 PM CDT WED JUN 27 2001 SEVERE THUNDERSTORM WATCH ALREADY ISSUED FOR WESTERN THIRD OF NORTH DAKOTA AND FLASH FLOOD WATCH ALREADY ISSUED FOR THE NORTHWEST AND NORTH CENTRAL. WARM FRONT ACROSS SOUTHERN ND WITH DEW POINTS AROUND 70 WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT. SURFACE LOW IN SOUTHEAST MONTANA FORECAST TO SLIDE EAST TONIGHT AS H5 ENERGY IN NORTHEAST WYOMING ALSO MOVES EAST. SOUTH DAKOTA BORDER AREA MOST UNSTABLE...BUT CAPPED IN WARM AIR. EXPECT MOST ACTION TO BE FAR WEST INTO NORTH CENTRAL. CONCERN NORTHWEST IS THE 1.50 TO 2.50 INCHES OF RAIN FROM THIS MORNING. WITH FLASH FLOOD GUIDANCE AT AROUND 2.50 INCHES BEFORE THAT RAIN...FEEL FLASH FLOODING POSSIBLE ISN AREA. MODELS INDICATE POSSIBLE MCS FORMING FROM THE STORMS AND MOVING TO THE MINOT AREA OVERNIGHT. OPTED TO INCLUDE KMOT AREA IN THE FF WATCH. CDFNT MOVES TO CENTRAL ND THURSDAY MORNING WITH LEFTOVER MORNING CONVECTION DYING OUT. NUMERICAL TEMPERATURE GUIDANCE SUGGESTS THAT THE FRONT STALLS SOMEWHERE BETWEEN KMOT AND KDVL...AND KBIS AND KJMS. THIS COULD MEAN THE EASTERN COUNTY WARNING AREA REDEVELO_PS STORMS THURSDAY AFTERNOON. .BIS...FLASH FLOOD WATCH TONIGHT FOR THE NORTHWEST AND NORTH CENTRAL PARTS OF NORTH DAKOTA...BASICALLY WILLISTON/WATFORD CITY...THROUGH MINOT/TOWNER...AND NORTH. JP MARTIN
In the hours before
Local storm report, Jun 27, 3:58 PM CDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE BISMARCK ND
358 PM CDT WED JUN 27 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0100 PM CROSBY ND HEAVY RAIN
06/27/01 DIVIDE STORM SPOTTER REPORTED
2.1 INCHES OF RAIN.
RETRANSMISSION TESTLocal storm report, Jun 27, 6:09 PM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
609 PM CDT WED JUN 27 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0545 PM 3 S GOLVA ND .88 INCH HAIL
06/27/01 GOLDEN VALLEY REPORTED BY HAM RADIO
OPERATOR.Special weather statement, Jun 27, 7:03 PM CDT, 2 hours 32 minutes before
NDZ009-017-280105- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 702 PM CDT (602 PM MDT) WED JUN 27 2001 RAIN SHOWERS WILL SPREAD OVER PARTS OF WILLIAMS AN MCKENZIE COUNTIES THROUGH 800 PM CDT (700 PM MDT). THUNDERSTORMS MAY DELEVOPE ANYTIME SO BE ALERT TO RAPIDLY CHANGING CONDITIONS. MR
Special weather statement, Jun 27, 7:07 PM CDT, 2 hours 28 minutes before
NDZ009-017-280105- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 702 PM CDT (602 PM MDT) WED JUN 27 2001 ...SEVERE THUNDERSTORM WATCH UNTIL 10 PM CDT (9 PM MDT)... ...FLASH FLOOD WATCH TONIGHT... RAIN SHOWERS WILL SPREAD OVER PARTS OF WILLIAMS AN MCKENZIE COUNTIES THROUGH 800 PM CDT (700 PM MDT). THIS INCLUDES WATFORD CITY AND WILLISTON. THUNDERSTORMS MAY DELEVOPE ANYTIME THIS EVENING SO BE ALERT TO RAPIDLY CHANGING CONDITIONS. MR NNNN
Special weather statement, Jun 27, 8:27 PM CDT, 1 hour 8 minutes before
NDZ001-009-017-280225- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 826 PM CDT (726 PM MDT) WED JUN 27 2001 LIGHT RAIN WILL DIMINISH OVER CENTRAL MCKENZIE COUNTY BY AROUND 9 P|M CDT (8 PM MDT). HOWEVER...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR ALL OF NORTHWEST NORTH DAKOTA THROUGH 10 PM CDT (9 PM MDT) AND ANYONE OUTDOORS THIS EVENING SHOULD BE PREPARED FOR RAPIDLY CHANGING CONDITIONS. MR
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 10:15 PM CDT | Severe Thunderstorm Warning | BIS | Burke, Mountrail | 60 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.